MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-781032-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for analysis.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of an aneurysm, the embolization coil implant encountered resistance during insertion and advancing into the microcatheter and unexpectedly detached in the microcatheter.The coil and microcatheter were removed successfully from the patient and other coils of the same type were used to successfully complete the procedure.There was no reported patient injury or intervention.Patient reported to be "stable." this is report 3 of 4.Reference mfr.Reports#: 2032493-2021-00246, 2032493-2021-00247, and 2032493-2021-00249.
 
Additional Manufacturer Narrative
The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The investigation of the returned coil system found the introducer with dry blood contamination, the implant deformed at distal, the implant to be attached to the pusher and the pusher's body coil damaged near the attachment bond; furthermore, the device was experiencing heavy resistance/friction during functional testing using a compatible lab provided microcatheter which is consistent with the damages found on the device.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The complaint is considered unconfirmed since the alleged unexpected separation of the implant was determined to have not occurred with this specific coil system.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12037983
Report Number2032493-2021-00248
Device Sequence Number4000085
Product Code KRD
UDI-Device Identifier00810170018350
UDI-Public(01)00810170018350(11)200923(17)250831(10)2009235ZA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number45-781032-L
Device Catalogue Number45-781032
Device Lot Number2009235ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1